Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 11, 2005, 3:31 PM CDT for Douglas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 3:31 PM CDT (20:31 UTC)
- Expired
- Apr 11, 2005, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Douglas County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 112031 FFWSGF MOC067-120230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWEST MISSOURI. * UNTIL 930 PM CDT. * AT 328 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA. * THIS EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING ACROSS LOW WATER CROSSINGS ACROSS DOUGLAS COUNTY...SPECIFICALLY LOW WATER CROSSINGS AT HIGHWAY Y IN ADDITION TO HIGHWAY SS. THE HEAVIEST RAINFALL WILL LIKELY END IN THE NEXT HOUR OR TWO. HOWEVER...RUNOFF WILL CONTINUE INTO THE EVENING HOURS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3704 9212 3681 9214 3682 9289 3706 9288 $$ SAW
2 follow-up statements
000 WGUS73 KSGF 112117 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 416 PM CDT MON APR 11 2005 MOC067-120230- DOUGLAS MO- 416 PM CDT MON APR 11 2005 ...FLASH FLOOD WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL 930 PM CDT... AT 330 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING ACROSS LOW WATER CROSSINGS AT HIGHWAY Y AND HIGHWAY FF. AFTER A BREAK IN THE RAIN...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST LATER THIS EVENING. RUNOFF WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS THROUGH THE EVENING HOURS. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. $$ SAW
000 WGUS73 KSGF 112339 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT MON APR 11 2005 MOC067-120230- DOUGLAS MO- 638 PM CDT MON APR 11 2005 ...FLASH FLOOD WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL 930 PM CDT... AT 634 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT LOW WATER CROSSINGS CONTINUED TO BE FLOODED...CLOSING PORTIONS OF HIGHWAY Y AND HIGHWAY FF. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 2:15 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 11, 2:15 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT MON APR 11 2005 .DISCUSSION... UPPER LOW CONTINUES TO SPIN OVER CENTRAL KANSAS WITH DRY SLOT NOSING NORTHWARD INTO EASTERN KANSAS. THE SUNSHINE IN THE DRY SLOT IS ALLOWING FOR SURFACE HEATING TO OCCUR OVER EASTERN KANSAS SPREADING INTO WESTERN MISSOURI LATER THIS AFTERNOON. MID LEVEL SPEED MAX OF 60-80KT IS NOSING NORTHWARD INTO THE REGION STRETCHING THE HODOGRAPH WITH 0-6KT SHEAR IN EXCESS OF 50KT. LOW LEVEL WIND FIELD ARE WEAK SO TORNADO THREAT IS LOW...HOWEVER WITH INCREASING INSTABILITY AND CONVERGENCE ALONG THE DRYLINE...WOULD EXPECT SCATTERED CONVECTION TO BREAK OUT OVER THE NEXT COUPLE OF HOURS. SBCAPES AROUND 1000 J/KG COMBINED LOW WET BULB ZERO HEIGHTS AND STRONG SHEAR WILL SET THE STAGE FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY THREAT. CONVECTION SHOULD BEGIN TO WEAKEN SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...SO ANY SEVERE THREAT SHOULD BE CONFINED TO AREAS MAINLY WEST OF HIGHWAY 65. SCATTERED SHOWERS/THUNDERSTORMS COULD CONTINUE INTO THE OVERNIGHT HOURS OVER EASTERN PORTIONS OF THE CWA...WITH TREND TOWARD DRYING OVER WESTERN AREAS AS DRIER AIR WRAPS AROUND THE UPPER LOW AND INTO THE AREA. UPPER LOW WILL DRIFT EAST TOMORROW ENDING UP OVER SOUTHERN MISSOURI. MID LEVEL COLD POCKET (500MB TEMPS NEAR -22C) WILL BE OVERHEAD...SO IF WE GET ANY SUNSHINE TOMORROW...THE ATMOSPHERE WOULD DESTABILIZE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS. AM CONCERNED THAT A LARGE CHUNK OF CENTRAL KS HAS REMAINED CLOUDY TODAY UNDER THE UPPER LOW...AND JUST SIMPLY EXTRAPOLATING THAT EASTWARD TOMORROW WOULD MEAN OUR CWA WOULD BE SOCKED IN AND CONSIDERABLY COLDER THAN GOING FORECAST. HAVE TRENDED TEMPS DOWN A BIT IN THE GRIDS...BUT IF SKIES REMAIN COMPLETELY CLOUDY THEN EVEN THOSE TEMPS MAY BE TOO GENEROUS. UPPER LOW WILL CONTINUE TO MIGRATE EASTWARD THROUGH MIDWEEK WITH SYSTEM GRADUALLY LOOSENING ITS GRIP ON THE AREA. BY WEDNESDAY NIGHT SKIES COULD CLEAR OUT WITH RIDGE AXIS NEARBY...SO HAVE NUDGED TEMPERATURES DOWNWARD IN THE GRIDS BUT MAYBE NOT ENOUGH. VERY FEW CHANGES MADE TO THE GOING EXTENDED GRIDS. IT STILL APPEARS AS THOUGH THE AN UPPER RIDGE WILL FLOP EASTWARD INTO THE MISSISSIPPI VALLEY REGION THIS WEEKEND AS THE CUT OFF LOW AND DEEP TROUGH FINALLY MOVE OFF THE EASTERN SEABOARD. AT THIS POINT...IT LOOKS LIKE WE SHOULD BE IN STORE FOR AN ABSOLUTELY FABULOUS WEEKEND. TEMPERATURES SHOULD BE SLIGHTLY ABOVE AVERAGE AND PRECIPITATION CHANCES WILL ONLY BEGIN TO SLOWLY INCREASE SUNDAY INTO MONDAY AS SOME OF THE MEDIUM RANGE MODELS BREAK DOWN THAT UPPER RIDGE AND BRING A FAIRLY SIGNIFICANT SHORTWAVE EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY. THERE IS STILL SOME SPREAD IN THE MODELS REGARDING THE SCENARIO SO ONLY KEPT SCHC POPS GOING SUNDAY INTO MONDAY UNTIL THE MODELS COME AROUND TO A BIT BETTER AGREEMENT. IZZI && .AVIATION... STORM SYSTEM OVER KANSAS WILL GRADUALLY SHIFT OVER SOUTHERN MISSOURI TONIGHT. IN THE LOW LEVELS...A DRIER AIRMASS WAS APPROACHING...WHICH SHOULD HELP KEEP CONDITIONS WITHIN THE VFR CATEGORY. HOWEVER...THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE THIS AFTERNOON...AND IF THE JLN OR SGF AIRPORTS ARE AFFECTED BY A THUNDERSTORM...THEN FLIGHT CONDITIONS WILL TEMPORARILY FALL DURING THE STORM. SOME FOG AND LOW CEILINGS ARE POSSIBLE IN THE MORNING AS A DECK OF STRATUS MOVES IN. THE FOG AND LOW CEILINGS WILL BE SHORT LIVED AS GOOD MIXING OF DRIER AIR WILL IMPROVE FLIGHT CONDITIONS BY MID TO LATE MORNING. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Apr 11, 1:00 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON APR 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
AND HEAVY DOWNPOURS.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS COULD BEGIN TO AFFECT WESTERN PORTIONS OF
THE OUTLOOK AREA BETWEEN 4 PM AND 7 PM...WITH THE THUNDERSTORM
THREAT GRADUALLY SHIFTING NORTHEAST ACROSS THE OUTLOOK AREA THIS
EVENING.
THE GREATEST CHANCE OF ISOLATED SEVERE THUNDERSTORMS WILL BE NORTH
AND WEST OF A WARSAW TO CASSVILLE LINE BETWEEN 4 PM AND 9 PM.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG A
DRYLINE OVER EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST AND COULD BEGIN TO AFFECT WESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON...SPREADING
GRADUALLY EASTWARD THIS EVENING.
CLOUDINESS WILL CONTINUE TO CLEAR OUT AHEAD OF THIS
DRYLINE THIS AFTERNOON...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME
UNSTABLE THIS AFTERNOON ACROSS FAR WESTERN MISSOURI AND EXTREME
SOUTHEAST KANSAS. COLD TEMPERATURES ALOFT COMBINED WITH THE
MODERATE INSTABILITY COULD ALLOW FOR ISOLATED STORMS TO BECOME
SEVERE WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY MID TO
LATE EVENING AS THE STORMS MOVE EASTWARD ACROSS THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...MAINLY
NORTHEAST OF AN OSCEOLA TO WEST PLAINS LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS BETWEEN 4 PM AND 9 PM.
IZZIIn the hours before
Local storm report, Apr 11, 3:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD AVA 36.95N 92.65W
04/11/2005 DOUGLAS MO EMERGENCY MNGR
HIGHWAYS Y AND SS IMPASSABLE DUE TO WATER OVER ROADWAYS.
ALThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:45 PM CDT | Flash Flood Warning | SGF | Camden, Howell, Laclede, Miller, Pulaski, Texas and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.